Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

On monotonicity of the optimal strain path in linear viscoelasticity


Author: Scott J. Spector
Journal: Quart. Appl. Math. 38 (1980), 369-372
MSC: Primary 73F99; Secondary 45B05
DOI: https://doi.org/10.1090/qam/592204
MathSciNet review: 592204
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the problem of finding the strain path $ e\left( t \right), 0 \le t \le T$ which minimizes the work done by a one-dimensional linear viscoelastic material. The material is assumed to be initially unstrained; the time interval is fixed; and, the final strain is specified. It has previously been shown $ ^{1}$ that this problem has a unique solution which is referred to as the optimal strain path. We prove (i) The optimal strain path is monotone. (ii) An estimate of the work done on the optimal strain path. The first proves a conjecture of Gurtin, MacCamy and Murphy, while the second is an alternative proof to a result of Day.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73F99, 45B05

Retrieve articles in all journals with MSC: 73F99, 45B05


Additional Information

DOI: https://doi.org/10.1090/qam/592204
Article copyright: © Copyright 1980 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website